MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML
Catalog Number 814010100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported discrepant results of two patient samples labeled as abv7 and abv13 with reagent red blood cell b of ih-cell a1&b on their ih-1000 instrument.The customer stated that sample abv7 was run 5 times and the ih-cell b result ranged from negative to 2+.Sample abv13 was run 4 times.The ih-cell b result ranged from ? to 2+.The customer did neither provide the a sample of the allegedly defective product for investigational testing nor the patient samples that had caused the discrepant results.Therefore, our quality control laboratory tested their retention sample of the claimed reagent red blood cell lot with different donor samples (6 x blood group o, 7 x blood group a and blood group b) and ih-card abo/d(dvi-)+rev a1, b, the same lot the customer had also used, on the ih-1000.All donor samples reacted specifically.The b isoagglutinins were detected in all blood group o and a donor samples at different reaction strengths.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Three donor samples with a reaction strength of 1+/2+/2+ were used for the subsequent simulation of a varying waiting time in the manual test method.Depending on the waiting time, the reactions of the isoagglutinins varied in strength.This could explain the different reaction strengths at the customer's site when testing several times on the ih-1000.However, a negative reaction in the reverse typing could not be ruled out due to the physiology.Instrument data of the affected ih-1000 instrument were collected by one of our field service engineers and the databases were analyzed.It was noticed for the first sample that there was a significant difference in the waiting time in the centrifuge between the negative and positive result of the reverse b well : for tests with positive result, the waiting time in the centrifuge was around 9 min, while for the negative tests it was around 1 min.For the second sample, there was no significant difference in the waiting time in the centrifuge between the negative and positive result of the b reverse grouping well, however the test with the longest waiting time in the incubation yielded the strongest agglutination reaction, showing that longer incubation time enhanced the reaction for this sample.There was no instrument malfunction identified during the tests process.Based on the investigation the complaint was classified as confirmed - epp (expected product performance): the complaint sample was not available for investigation and the retention sample reacted as expected.The instrument data that were available showed no indication of a malfunction of the device.The different results obtained by the customer could be explained by different waiting times in the ih-1000.The tests of the quality control laboratory on this subject clearly demonstrated the possible impact of the waiting time on the reaction strength.Nevertheless, we also referred the customer to the section limitation of the instruction for use (ifu): "decreased abo antibody reactivity may be seen with low titer isoagglutinin antibodies may be caused by disease states, the elderly or infants resulting in false negative reactions.Generally, newborns and young babies do not show test reaction due to missing isoagglutinins.".
 
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.

Brand Name
REAGENT RED BLOOD CELLS IH-CELL A1 & B
Common Device Name
IH-CELL A1 & B; 2X10 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key18146168
Report Number9610824-2023-00060
Device Sequence Number15172268
Product Code QHT
UDI-Device Identifier07611969952243
UDI-Public(01)07611969952243(17)231023(10)9334021
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2023
Device Catalogue Number814010100
Device Lot Number9334021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Initial Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6)
Patient SexUnknown